Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miya

On 3rd month of accutane but skin/lips not dry

I'm on my 3rd month of accutane and my skin and lips are not dry at all (despite it being winter as well). I moisturize nightly but not b/c my skin feels dry enough to need it but b/c i feel like i should....also my lips are not at all dry like how other accutane users describe it. I'll put on some lip balm maybe 3x per day but my lips never really feel that dry.....and no other side effects, feels like i'm not on anything at all.

Will accutane still work for me? I'm asking b/c i'm a little anxious....i'm in my 3rd month (which everyone says it should start getting better and clearing up) but i'm still breaking out! I'm currently taking 40mg capsule once a day and yes i do take it with food.

Inputs? thanks!

Share this post


Link to post
Share on other sites

You're one of the few lucky ones that don't seem to be experiencing side-effects. Before Accutane starts working, it purges your skin (it will get worse before it gets better.)

So yes, that's normal and means that it's working.

Share this post


Link to post
Share on other sites

When I took Accutane, my skin wasn't as dry as other people told me it would be. I knew a girl in real life who took a medium dose of it and her skin was so dry she couldn't stand it.

I have taken low doses (10 mg/day), where my skin was not dry at all. I took a medium dose (40 mg/day) and I noticed a significant reduction in oil by the 3rd month, but I wasn't always wanting to use moisturizer or anything. My skin just seemed normal. On 80 mg/day, my skin was no drier than it was at 40/day.

Some people just don't have the side effects. It's not really a big deal, unless by the 5th month you are still having new breakouts. Next time you go to your dermatologist mention this - they should be able to determine if you need a higher dose or if you are doing fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×